Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 19, 2019, 7:34 PM CDT for Okaloosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 19, 2019, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555 WWUS84 KMOB 200034 SPSMOB Special Weather Statement National Weather Service Mobile AL 734 PM CDT Fri Jul 19 2019 FLZ205-200100- Okaloosa Inland FL- 734 PM CDT Fri Jul 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN OKALOOSA COUNTY UNTIL 800 PM CDT... At 734 PM CDT, the strong thunderstorm was located 7 miles south of Laurel Hill, or 11 miles northeast of Crestview, moving east at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Laurel Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 8654 3098 8651 3097 8639 3073 8639 TIME...MOT...LOC 0034Z 276DEG 13KT 3086 8643 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:08 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 19, 6:08 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 608 PM CDT Fri Jul 19 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Showers and storms over portions of southeast Mississippi, southwestern Alabama and the western Florida panhandle will continue to slowly advance southward this evening. MVFR conditions are expected with the convection while otherwise VFR conditions prevail overnight. Additional showers and storms redevelop over the area on Saturday, with MVFR conditions expected with the convection. Winds become light and variable this evening then become southwesterly around 5 knots on Saturday. /29 && .PREV DISCUSSION... /issued 357 PM CDT Fri Jul 19 2019/ NEAR TERM /Now Through Saturday/...The mid to upper level high that has dominated the forecast will begin to break down and build north as a weak trough off the coast of the southeastern US moves west. At the surface weak high pressure centered over the western Atlantic will nose over the eastern gulf. Low level southwesterly winds will continue to advect moisture over the area. High res model guidance indicates that the scattered strong thunderstorms will slowly diminish this evening with the loss of diurnal heating. Some storms could persist till around midnight over our northeastern counties. By the morning, some storms could be ongoing along the coast as the sea breeze begins to march inland. Given the influences of the weak upper trough and a convectively favorable environment with ML CAPE values approaching 1500 to 2000 J/Kg, storms should expand inland with any new or remaining outflow boundaries being the primary lifting mechanism. A few storms could be strong; however, there should be enough influence from the upper ridge to keep most of the storms below severe criteria. Low temperatures should remain mild as dewpoints will remain in the mid 70s inland to upper 70s along the coast. Even with the potential for convection tomorrow, highs should climb into the upper 80s to low 90s especially inland. With dewpoints in the mid to upper 70s, heat indices could approach 100 in locations where convection holds off till peak heating. 03/BB SHORT TERM /Saturday night Through Monday night/...An upper ridge will remain in place from the central plains into the western Atlantic. On the southern periphery of this ridge, an inverted trof will move westward across the area through the weekend. This will result in more convection each day with scattered to locally numerous coverages. The convection will become most numerous during the afternoon hours, lingering into the evening each day. The storms will move slowly in a weakly sheared environment. This slow movement combined with a very moist environment will lead to locally heavy rain in any stronger storms. /13 LONG TERM /Tuesday Through Friday/...A digging upper trof over the eastern portion of the country during the long term period will bring a cold front down into the southeastern states late Monday night into Tuesday. This, combined with the continued very moist and unstable airmass will lead to a continued unsettled weather pattern over the area through the long term period. Good chance to likely PoPs expected each day with afternoon and evening showers and thunderstorms. With the frontal boundary in the area, some lingering convection will likely persist well into each overnight during the period. With clouds and precipitation, daytime highs by the latter end of the medium range look to mostly range in the mid to upper 80s. /13 MARINE...Broad high pressure over the northeastern Gulf will begin to breakdown this weekend as a weak trough of low pressure drifts west over the central gulf. Winds will remain out of the southwest and rain chances will increase with the building trough through the weekend. Seas will remain around 1 foot given the light onshore flow. By early next week, high pressure will weaken as a weak cold front moves in and stalls over the marine zones late Tuesday. Expect increased rain chances through the beginning of next week. Seas could build to 1 to 2 feet by midweek. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 19, 4:44 AM CDT, 14 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 444 AM CDT Fri Jul 19 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-200945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 444 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-200945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 444 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for hazardous weather is low.
In the hours before
Special weather statement, Jul 19, 5:21 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 19 2019
ALZ261-192300-
Mobile Inland AL-
521 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 600 PM CDT...
At 520 PM CDT, the strong thunderstorm was located 4 miles west of
Movico, or 7 miles east of Citronelle. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Gulfcrest, Axis, Mount Vernon and Movico.
LAT...LON 3094 8826 3114 8822 3114 8794 3112 8795
3109 8797 3107 8796 3107 8794 3104 8794
3103 8796 3103 8795 3093 8795 3092 8796
TIME...MOT...LOC 2220Z 002DEG 4KT 3108 8810Special weather statement, Jul 19, 5:27 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Fri Jul 19 2019
MSZ067-076-192315-
Greene MS-Wayne MS-
527 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 615 PM
CDT...
At 527 PM CDT, the strong thunderstorm was located 6 miles south of
Clara, or 13 miles south of Waynesboro. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern Wayne
and northwestern Greene Counties.
LAT...LON 3138 8884 3155 8880 3154 8853 3132 8854
3134 8884
TIME...MOT...LOC 2227Z 002DEG 4KT 3148 8869Special weather statement, Jul 19, 5:47 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Fri Jul 19 2019
ALZ261-262-192330-
Baldwin Inland AL-Mobile Inland AL-
547 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 630 PM
CDT...
At 547 PM CDT, the strong thunderstorm was located 4 miles northwest
of Stockton, or 13 miles northwest of Bay Minette, moving south at 5
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Stockton and I65 And AL 225.
LAT...LON 3114 8796 3114 8779 3095 8772 3093 8790
3093 8791 3092 8791 3093 8792 3092 8797
TIME...MOT...LOC 2247Z 349DEG 6KT 3105 8789Special weather statement, Jul 19, 6:05 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
605 PM CDT Fri Jul 19 2019
ALZ261-263-192345-
Mobile Inland AL-Mobile Central AL-
605 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 645 PM CDT...
At 604 PM CDT, the strong thunderstorm was located 4 miles southeast
of Chunchula, or 5 miles west of Satsuma, moving south at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Saraland, Satsuma, Creola, Chunchula and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3092 8823 3099 8807 3081 8798 3081 8799
3079 8799 3078 8801 3079 8800 3079 8801
3078 8802 3077 8806 3073 8823
TIME...MOT...LOC 2304Z 349DEG 6KT 3088 8815Local storm report, Jul 19, 6:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CDT FRI JUL 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 1 W ROUNSAVILLE 31.17N 88.48W
07/19/2019 E35 MPH GREENE MS EMERGENCY MNGR
MULTIPLE TREE LIMBS AND SOME SMALL TREES
KNOCKED DOWN.
&&
SAMSpecial weather statement, Jul 19, 7:34 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 734 PM CDT Fri Jul 19 2019 FLZ205-200100- Okaloosa Inland FL- 734 PM CDT Fri Jul 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN OKALOOSA COUNTY UNTIL 800 PM CDT... At 734 PM CDT, the strong thunderstorm was located 7 miles south of Laurel Hill, or 11 miles northeast of Crestview, moving east at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Laurel Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3075 8654 3098 8651 3097 8639 3073 8639 TIME...MOT...LOC 0034Z 276DEG 13KT 3086 8643
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 20, 5:45 AM CDT | Special Weather Statement | MOB | Clarke, Washington | 60 min |
| Jul 20, 6:39 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 2 hr |
| Jul 20, 7:24 AM CDT | Special Weather Statement | MOB | Washington | 51 min |
| Jul 20, 5:57 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jul 20, 4:30 AM CDT | Special Weather Statement | MOB | Jackson | 45 min |
| Jul 20, 5:20 AM CDT | Special Weather Statement | MOB | Jackson | 55 min |
| Jul 20, 10:07 AM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.